MAUDE Adverse Event Report: BIOMERIEUX ITALIA S.P.A. VIDAS ANALYSER; VIDAS® ANALYSER

BIOMERIEUX ITALIA S.P.A. VIDAS ANALYSER; VIDAS® ANALYSER
Model Number 99735
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the (b)(6) notified biomérieux of a qcv failure occurring in position b1 when using the vidas® analyser instrument (ref.99735, serial (b)(4).The retrospective analysis performed showed an impact on vidas® b·r·a·h·m·s pct¿ (procalcitonin) test results.This qcv failure occurred on (b)(6) 2020.Fse intervention was performed on (b)(6) 2020, and the issue was resolved by a seal replacement.The last conforming qcv was performed on (b)(4) 2020.Qcv failure is not a malfunction.However, it can be associated with incorrect results (prior to qcv failure).Therefore, biomérieux requests customers to conduct a retrospective analysis from the last passed qcv until the present qcv failure.The customer performed a retrospective analysis for samples run in position b1 of the vidas analyser from the (b)(6).During the concerned period of time, for vidas pct, 72 samples were run in position b1.It was indicated that only 26 of these samples were reran in retrospective analysis (other samples were not available).For these 26 samples, the retrospective review determined that three (3) samples had initial underestimated results regardless of the range of expected values for the different indications for use for the vidas pct assay (sepsis or ltri).There is no indication or report from the laboratory that the discrepant results led to any incorrect treatment or any adverse event related to any patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in the united states regarding a qcv failure occurring in position b1 when using the vidas® analyser instrument (ref.99735, serial (b)(6)).The retrospective analysis performed showed an impact on vidas® b·r·a·h·m·s pct¿ (procalcitonin) test results.A field service engineer (fse) was sent to the customer¿s site in order to repair and qualify the instrument.Fse investigated the customer¿s issue and performed several actions according to mar 1901.No anomalies were detected.The vidas® analyser system was operating per manufacturing specifications.A qcv failure is not an abnormal behavior; it means that the qcv played its role as a functional control.This control is meant to detect residual risks that are rare and sudden.Residual risks are already present and accepted into the system risk analysis.The root cause of the qcv failure was a clog beginning to form in the pumps.Fse performed a pump channel cleaning and replaced the pump seals after a visual inspection was performed.

Brand Name
VIDAS ANALYSER
Common Device Name
VIDAS® ANALYSER
Manufacturer (Section D)
BIOMERIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT  50012
MDR Report Key11097685
Report Number9615037-2020-00040
Device Sequence Number630761
Product Code DEW
UDI-Device Identifier03573026140427
UDI-Public03573026140427
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K891385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number99735
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2020
Supplement Date Received by Manufacturer01/19/2021
Initial Report FDA Received Date12/30/2020
Supplement Report FDA Received Date02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1